Question about Wellbutrin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dee37
Regular Member


Date Joined Oct 2006
Total Posts : 25
   Posted 11/4/2006 5:48 PM (GMT -7)   
Hi, My mom has been on Wellbutrin XL 150mg now for about 2 weeks and was wondering how long it takes before it starts to take effect? I know everone is different but just wanted some info. Also, I've been reading that it can cause weight loss? Is that true? She can't afford to lose anymore weight and I was considering having her go to 300mg.
Thanks so much...

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 11/4/2006 6:37 PM (GMT -7)   
Hi Dee,

I take Wellbutrin 150mg and it took only a couple weeks to start helping. Is your Mom being prescribed by a psychiatrist? They like to have you check in every couple of weeks until you find the right dosage/combination. I also take Lexapro (10mg) and I think it counteracts any weight loss because Lexapro causes weight gain. I wonder why they have her on Wellbutrin instead of an SSRI since she can't afford to lose the weight. I would make an appt. w/ the doc asap.
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


dee37
Regular Member


Date Joined Oct 2006
Total Posts : 25
   Posted 11/4/2006 6:51 PM (GMT -7)   
She is prescribed the Wellbutrin by her regular GP. She has tried Zoloft, Paxil, was on Elavil which caused severe drying of the mouth and the last one was Lexapro which made her really sick. She never wanted to see a psychiatrist or even a psychologist up until now so in the meantime I guess we felt we had to try something. The Wellbutrin seems to be the only one that she says she can tolerate. Now I'm scared that this will make her loose even more weight. I'm at a loss.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 11/5/2006 8:52 AM (GMT -7)   
Weight loss is a side effect of Wellbutrin...this in no way shape or form means that she will have this side effect from taking this medication.  It only means that during testing a certian number of patients reported weight loss.  There is also an indication or side effect of weight gain with Wellbutrin.  It is very important to fully read all the information on a medication.  In my opinion, if she is being treated by a psychiatrist now and he/she feels that the Wellbutrin is an appropriate form of treatment for your mother then I would just keep an eye on her weight and report changes to the doctor. 
Here is Wellbutrin's prescribing information in PDF format.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

Post Edited (els) : 11/5/2006 8:59:03 AM (GMT-7)


CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 11/5/2006 6:29 PM (GMT -7)   
The reason that weight loss is listed as a side-effect of Wellbutrin is that it is an "activating" medication.  It tends to give the user a "boost" in mood, which can take the form of increased activity.  Depressed people can be very low energy, which can cause low appetite and weight loss.  Due to the increased energy that Wellbutrin can give, the extra boost can cause the user to increase their activity, even to the point of forgetting to eat.  Wellbutrin users sometimes have to be reminded to eat, because they are not use to this new level of activity.  Wellbutrin is also used by some people to quit smoking, so it does have a component that reduces what you might call an "oral" component.  I am by no means an expert on Wellbutrin, just passing along my experience.  Oh, by the way.  The side effects can be very temporary.  I was a smoker who slowed down when I started on Wellbutrin, but it didn't last very long.
 
Best of luck,
Leigh Ann cool

"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:12 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
182 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer